I am dealing with serious constipation from Zofran and wanted to know when the effects wear off. It's been 8days and it really hurts. Please help.
If your last dose of Zofran 8 days ago then it is out of your system.
I think your constipation was initially started by the Zofran. It got you stopped up and now the Zofran is no longer an issue but you are suffering from the after-math.
I'll tell you some things to get you going but if you have had bowel obstructions or any bowel disease, call your doctor.
All I know is the Zofran is usually not the first line of anti-vomiting meds. It makes me worry that there may be something in your abdominal history that would be contra-indicated in doing a bowel prep now without the advice of your doctor. One of the complications is that if there is a total bowel obstruction and you give an industrial strength laxative you could perforate your bowels. If you can picture your bowels on an X-ray and suddenly the colon goes from being full to a blockage where nothing is passing your bowels are working very hard to pass it against a dead end. You are going to have very bad vomiting and pain.
Now if you have a healthy bowel, you need to attack it two ways. ... Upper and lower routes.
I'd try a healthy dose of Milk of Magnesia. Here is the cocktail:
Get prune juice ( a natural laxative) and put the MOM into it ( laxative) and heat it up in the microwave to coffee temp ( heat stimulates the bowel).
Your stool is going to be very hard from staying in the colon so long and absorbing the water out of the stool. Using a Ducolax suppository will help in two ways: it's a laxative to stimulate the movements of the colon (peristalsis) plus it will lube your rectum which will help the stool pass out.
Now this may sound disgusting but you may be desperate if it's too hard to pass and it's right there ad won't come out. Get a hospital glove and some Vaseline just in case you need to "assist" in getting it out.
Don't be surprised if you have diarrhea once the old stool is out. It may just be a one time occurace as your body tries to get back to normal.
In the future if you need Zofran again start taking a stool softener with it and a laxative if no BM with in 3 days.
If the MOM doesn't work you could get mag citrate OTC which is sometimes used before an endoscopy but this is harsh so try the MOM twice a day until this is resolved.
If you have chronic constipation, try Miralax because it's more natural on a long term basis.
Remember... ignore all of the above if you have bowel disease or vomiting / fever now.
Good luck to you and increase your fluid intake.
- Zofran Information for Consumers
- Zofran Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zofran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Zofran ODT - I am 19, pregnant and have no insurance. I have been very sick, so my doctor prescribed
Posted 23 Apr 2010 • 4 answers
Can Miralax be taken long term and can it be taken to off-set constipation side effects from Zofran?
Posted 20 Nov 2010 • 2 answers
Posted 7 Sep 2011 • 48 answers
Posted 14 Sep 2013 • 2 answers
Posted 11 May 2015 • 1 answer